First Morbihan Disease, Now Tinnitus from Lasix (Furosemide): I've Had Enough of This Life

Discussion in 'Introduce Yourself' started by Detroit Guy, Sep 19, 2020.

    1. Detroit Guy

      Detroit Guy Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Lasix
      Hi

      I’m 45 and 4 years ago I had a mild skin disease that was being treated by dermatologists. I had a rare late onset medication reaction, and when I reported the symptoms they misdiagnosed me and kept me on the offending medication.

      It caused a condition called Morbihan disease, leaving my face permanently swollen, red and burning. I’m unable to go outside in the sun anymore.

      One of the very few sources of relief is small doses of Lasix (Furosemide) as needed.

      I take 20mg for 3-4 days a month.

      Well I took a short course two weeks ago, heard ringing in my ears so I stopped the medication immediately.

      The ringing won’t go away and my ears are super sensitive to any sound.

      This is unimaginable. My original condition was brutal, now my ears too?

      I want out.
       
      • Hug Hug x 3
    2. Kendra

      Kendra Member

      Tinnitus Since:
      08/2017
      Cause of Tinnitus:
      SSNHL/ Acoustic Trauma
      Try asking if your doctor would prescribe a week and a half’s worth of prednisone to see if that would help the ringing due to any inflammation.
       
      • Like Like x 1
    3. Jack Straw
      Balanced

      Jack Straw Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Location:
      US
      Tinnitus Since:
      1990s
      Cause of Tinnitus:
      Infection, Acoustic Trauma
      After doing this research it seems that this drug is known to cause tinnitus. Like all drugs causing tinnitus, stopping them under doctor supervision is the best thing to do. Over time your tinnitus can reduce and go away though so don't lose hope. How loud is your tinnitus? Can you hear it over a TV?
       
      • Like Like x 1
    4. AUTHOR
      AUTHOR
      Detroit Guy

      Detroit Guy Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Lasix
      I’m an ER RN and used to be a firefighter. My face got torched by the dermatologists while I was going through a divorce because my wife had an affair.

      It left me with a condition most dermatologists never heard of. Everyday is brutal to get through, but I continue to work.

      I used to be attractive and confident.

      Now I can’t let sunlight touch my face.

      Who would have ever thought a total of 60mg of Lasix over three days would take my hearing away?

      How can I go on? My life has literally been destroyed by medication.
       
      • Hug Hug x 2
    5. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      Your onset is very recent, and you can't tell any kind of trending yet. In many cases, tinnitus just fades away, and you are likely to be in that bucket, statistically speaking. Give it some time!

      Still, the medication and onset may be a coincidence: it may be a good idea to go and get your hearing checked.

      Good luck!
       
      • Like Like x 2
    6. Drewski
      Approved

      Drewski Member

      Tinnitus Since:
      27/6/2020
      Cause of Tinnitus:
      Unknown
    7. AUTHOR
      AUTHOR
      Detroit Guy

      Detroit Guy Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Lasix
      5 months ago I started a very small Lasix dose and was given Tobradex (aminoglycoside) for an eye infection.

      There is a small percentage of people genetically susceptible to the ototoxicity properties of that glass of antibiotics. I’m probably one of them. I’ve read about a dozen anecdotal reports of hearing problems after use of the eye ointment.

      I was put on a course of steroids when this first happened, the tinnitus improved but did not resolve.

      I started getting fullness/plugged ear feelings that would wax and wane. I couldn’t discern a pattern, it was way worse after I would eat so I thought it might be because I was chewing a lot.

      I went to an ENT and after describing my fullness he was ready to do a Eustachian balloon dilation. I held off. Plugged ears was a SENSATION that can be caused by different things. Not everything’s a nail if you only have a hammer.

      I went to an ear institute that ONLY treats ears.

      I happened to mention I don’t get outside a lot during the exam and walked out of there with scripts for vitamin god damned D. Idiot.

      I made another appointment at the same ear institute with another specialist. I left with a cream for the eczema I’ve had in my ears for 40 years. He was pretty proud of himself for solving all my problems. Idiot.

      I work in emergency medicine and starved myself the entire shift to avoid my ear symptoms at work, and when I finally stuffed myself with food I felt so much discomfort in my ears I got dizzy and ended up throwing up in the parking lot.

      Ok. I get it. I took ototoxic medications 5 months ago. It can make you deaf, but wtf are my insane symptoms??

      I have to kill myself. It’s the only way.

      I left work early.

      I called the ear institute one last time. A different provider.

      I explained my ridiculous symptoms and how they would come and go. Thinking he commits me.

      He handed me a sheet of paper. My symptoms exactly.

      Secondary Endolymphatic Hydrops. Induced after trauma of the medication.

      Worse after salt, caffeine, meals. Fullness in both ears. Dizziness. Nausea.

      I would feel normal at times and then have horrific flare ups throughout the day. All described to a T in the handout.

      I received an intratympanic steroid injection in the ear that was more severe and the tinnitus almost completely resolved. I was prescribed a non ototoxic diuretic and a diet plan with low sodium.

      Time will tell, but I have some relief and now a game plan.

      I would be rubbing cream in my ear canals, taking vitamin D and getting a Eustachian tube dilation right now if I listened to these arrogant, ignorant doctors.

      You have to protect yourself from some physicians while desperately searching for answers and relief.

      Even on these boards, be careful of the side you take while desperate.

      I read an entire post about someone on here who claimed to be cured of tinnitus from Flomax.

      People were lining up to get their hands on it to try. Come to find out he later decides it was a benzodiazepine he was taking and not the Flomax at all.

      I’m far from being cured but I have a working diagnosis and a plan at least.

      Please protect yourself from ignorant doctors and BS ‘cure’ pseudoscience from people on the internet.

      Be safe.
       
      • Like Like x 3
      • Informative Informative x 1
    8. twa
      Fine

      twa Member Benefactor

      Location:
      US
      Tinnitus Since:
      2017- mild /Sept. 2020-moderate
      Cause of Tinnitus:
      meds/acoustic trauma
      I'm so glad you are doing better, headed in the right direction. Hang in there. This is such a tough condition to deal with, but many people do improve.

      Take care,
      twa
       
      • Like Like x 1
    9. AUTHOR
      AUTHOR
      Detroit Guy

      Detroit Guy Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Lasix

      Do you have hydrops as well?
       
    10. twa
      Fine

      twa Member Benefactor

      Location:
      US
      Tinnitus Since:
      2017- mild /Sept. 2020-moderate
      Cause of Tinnitus:
      meds/acoustic trauma
      No, sorry I didn't mean to convey that. A friend had severe Meniere's, but is doing much better now.
       
Loading...

Share This Page